Advertisement

What are the side effects of KCl in NS?

As with all injections, administering KCl in NS may cause swelling or irritation at the site of the injection. Talk to a doctor immediately if the injection site develops an infection or if the person receiving KCl in NS develops a fever. Allergic reactions to KCl in NS are possible. Seek emergency care if the person receiving KCl in NS experiences difficulty breathing, hives, itchy rash or swelling in the face, mouth or throat. Common side effects of potassium-containing solutions like KCl NS include: nausea, abdominal pain, vomiting and diarrhea. If too much KCl in NS is administered, the result can be symptoms of an overdose of potassium, like muscle weakness, confusion or irregular or slow heart rate. Too much KCl in NS can also cause dangerously high blood volume, which could cause cardiac problems or fluid buildup in the lungs. Overdoses should be promptly treated by a medical professional.

Continue Learning about Nutritive Agent

Will the FDA Regulate Supplement Safety?
Will the FDA Regulate Supplement Safety?
The teaser for the 2018 film Vitamania, a documentary about the history of supplements, recounts a disastrous 1913 Antarctic trek. The last two remain...
Read More
What risks are associated with Lipozene?
Discovery HealthDiscovery Health
Because Lipozene is made of glucomannan, which is a fiber, the majority of side effects are just lik...
More Answers
Are supplements safe?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Dietary supplements are safe when used as directed. This means taking the recommended dosage as ...
More Answers
What are possible side effects of using supplements?
Debra Fulghum Bruce PhDDebra Fulghum Bruce PhD
Sometimes a supplement or herb may counteract the effects of your prescription medication, leavi...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.